Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 121, NWS Mobile, AL

November 27, 2004Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Nov 27, 2004, 8:54 AM CST for Greene County, Perry County, Wayne County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 27, 2004, 8:54 AM CST (14:54 UTC)
Expired
Nov 27, 2004, 9:45 AM CST
In force
51 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 470 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
470 m²/s²
0-3 km storm-relative helicity
520 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 271454
SVRMOB
MSC041-111-153-271545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
852 AM CST SAT NOV 27 2004

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  PERRY COUNTY IN SOUTHEAST MISSISSIPPI
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 945 AM CST

* AT 852 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES NORTHWEST OF STRENGTHFORD TO TALLAHALA TO 24 MILES   
  SOUTHWEST OF BELLEVILLE AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RHODES BY 900 AM CST
  STRENGTHFORD AND RICHTON BY 905 AM CST
  WHISTLER AND NEW AUGUSTA BY 910 AM CST
  WINGATE AND HINTONVILLE BY 915 AM CST

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH LITTLE NO ADVANCE 
WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

LAT...LON 3174 8911 3096 8963 3097 8887 3186 8847

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:35 AM CST, 5 hours 19 minutes earlier.

Area forecast discussion, Nov 27, 3:35 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 AM CST SAT NOV 27 2004

.SHORT TERM...COLD FRONT MOVING THROUGH EAST TEXAS  WITH A BARELY
DISCERNIBLE WARM FRONT OVER THE NORTHERN GULF WATERS THIS MORNING.
SHOWERS DEVELOPING IN AREA OF SURFACE CONVERGENCE IN THE MOBILE AREA
WITH MAIN PRECIPITATION BACK TO THE WEST...MOVING ACROSS
MISSISSIPPI. EXPECT RAIN AND THUNDERSTORMS TO SPREAD EAST ACROSS
FORECAST AREA TODAY..STARTING OVER INLAND MISSISSIPPI AFTER SUNRISE
AND LEAVING THE EASTERN ZONES THIS EVENING. STORM PREDICTION CENTER
HAS SOUTHERN AREAS NEAR COAST OUTLOOKED FOR SLIGHT RISK OF SEVERE
TODAY. PREVIOUS FORECAST HAD ALREADY MENTIONED SEVERE AND WILL
CONTINUE SAME WORDING. SOME CONCERN THAT DEW POINTS WONT INCREASE
ENOUGH TO BOOST INSTABILITY WITH FAST MOVING SHORTWAVE TROUGH...RISK
OF SEVERE SHOULD REMAIN NEAR COAST AS FUTHER INLAND AREAS SHOULDNT
SEE HIGHER DEWPOINTS. ENOUGH FOR SEVERE STORMS BUT STRONG LOW LOW
LEVEL WINDS. RAINS ENDS LATE AFTERNOON AND EVENING WITH SUNDAY AND
MOST OF MONDAY LOOKING PRETTY GOOD. ANOTHER FAST MOVING SYSTEM IN
THE PROGRESSIVE UPPER PATTERN MAY SPREAD RAIN INTO THE AREA AGAIN
LATE MONDAY.

&&

.EXTENDED...THE LATE MONDAY SYSTEM WILL KEEP RAIN IN THE FORECAST
UNTIL WEDNESDAY. RAIN BACK IN FORECAST FOR SATURDAY AS ANOTHER
STALLED FRONT OVER THE GULF DEVELOPS A WAVE AND MOVES NORTH. NO
EXTREME TEMPERATURES EXPECTED.

&&

.MARINE...WINDS ARE ALREADY AT SMALL CRAFT LEVELS AND EXPECT THEM TO
STAY THAT WAY AS THE WINDS VEER TO SOUTH AND THEN SOUTHWEST LATER
TODAY. WEST TO NORTHWEST AFTER FROPA. WINDS CONTINUE AROUND TO EAST
BY SUNDA THEN ON AROUND TO SOUTH BY THE FIRST OF THE WEEK IN ADVANCE
OF NEXT SYSTEM

&&

.FIRE...WEATHER SYSTEMS ARE COMING TOO FAST FOR THE DRIER AIR TO
HANG AROUND LONG ENOUGH TO GET SUSTAINED PERIODS OF LOW SURFACE
HUMIDITY. NO RED FLAG/FIRE WATCH PROBLEMS SEEN IN THE NEAR TERM.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     72 46 67 49 / 80 30 10 10
PENSACOLA  71 47 68 50 / 80 30 10 10
DESTIN     69 51 67 51 / 80 30 10 10
EVERGREEN  65 42 66 39 / 80 30 10 10
WAYNESBORO 67 40 65 38 / 80 30 10 10
CAMDEN     65 43 66 40 / 80 30 10 10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SCA GMZ630-650-670 TODAY.
FL...SCA GMZ655-675 TODAY.
MS...NONE.

&&

 11
Hazardous weather outlook, Nov 27, 4:30 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST SAT NOV 27 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
430 AM CST SAT NOV 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY AS A COLD FRONT OVER
EAST TEXAS MOVES QUICKLY EAST. DUE TO GOOD VERTICAL WIND SHEAR AND
MARGINAL INSTABILITY NEAR THE CENTRAL GULF COAST AND OFFSHORE OVER
THE ADJACENT GULF WATERS A FEW STORMS MAY BECOME STRONG OR POSSIBLY
SEVERE...MAINLY OVER COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA
STRETCHING INLAND OVER EXTREME SOUTHERN SECTIONS OF SOUTHEAST
MISSISSIPPI. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL
BE THE MAIN THREAT THROUGH THIS AFTERNOON. THE STORM PREDICTION
CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT
ALONG THE MISSISSIPPI...ALABAMA AND NORTHWEST FLORIDA COAST FOR
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT
BY MIDWEEK.

WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS FOR SEVERE
WEATHER OPERATIONS MAY BE NEEDED FOR TODAY.

In the hours before

Special weather statement, Nov 27, 8:37 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
837 AM CST SAT NOV 27 2004

ALZ051-052-MSZ067-075-076-271530-
WASHINGTON-CHOCTAW-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...NEW AUGUSTA AND WAYNESBORO...
837 AM CST SAT NOV 27 2004

...LINE OF STRONG THUNDERSTORMS FORECAST TO MOVE INTO SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH LATE MORNING...

AT 837 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS FROM 19 MILES NORTHWEST OF TALLAHALA TO 39
MILES WEST OF BELLEVILLE...AND MOVING EAST AT 55 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
TALLAHALA...STRENGTHFORD...WHISTLER...HIWANNEE...RHODES...WAYNESBORO
AND WOODWARDS THROUGH 930 AM CST.

THE PRIMARY THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD TO
GROUND LIGHTNING AND BRIEF STRONG WIND GUSTS FROM 40 TO 50
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS HAVE THE POTENTIAL OF DEPOSITING RAINFALL AMOUNTS OF
ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF
PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.

10

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.